Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 25, 2010, 4:47 AM CST for Pecos County, Texas. It took effect at Feb 25, 2010, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 4:47 AM CST (10:47 UTC)
- In effect from
- Feb 25, 2010, 12:00 PM CST
- Expired
- Feb 25, 2010, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS84 KMAF 251047 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CST THU FEB 25 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER FOR THE DAVIS MOUNTAINS AND TRANS PECOS REGION OF WEST TEXAS... .SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. IN ADDITION...MINIMUM HUMIDITIES WILL DROP BELOW 15 PERCENT AND COMBINED WITH DRYING FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. TXZ058-074-075-252100- /O.NEW.KMAF.FW.W.0004.100225T1800Z-100226T0100Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS- 447 AM CST THU FEB 25 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. SOUTHWEST TO WESTERLY WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM AFTERNOON HUMIDITIES OF 5 TO 15 PERCENT AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. DECREASING WINDS AND INCREASING MOISTURE WILL REDUCE THE FIRE WEATHER THREAT EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
191 WWUS84 KMAF 251527 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 927 AM CST THU FEB 25 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR GUSTY WEST WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER FOR THE DAVIS MOUNTAINS...MARFA PLATEAU AND TRANS PECOS REGION OF WEST TEXAS... .SUSTAINED WESTERLY 20 FOOT WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT AND THIS COMBINED WITH DRYING FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. TXZ080-252330- /O.EXA.KMAF.FW.W.0004.100225T1800Z-100226T0100Z/ MARFA PLATEAU- 927 AM CST THU FEB 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. WESTERLY 20 FOOT WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM AFTERNOON RH OF 5 TO 15 PERCENT AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. DECREASING WINDS AND INCREASING MOISTURE WILL REDUCE THE FIRE WEATHER THREAT EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ058-074-075-252330- /O.CON.KMAF.FW.W.0004.100225T1800Z-100226T0100Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS- 927 AM CST THU FEB 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTHWEST TO WESTERLY 20 FOOT WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM AFTERNOON RH OF 5 TO 15 PERCENT AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. DECREASING WINDS AND INCREASING MOISTURE WILL REDUCE THE FIRE WEATHER THREAT EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:11 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 25, 3:11 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 AM CST THU FEB 25 2010 .DISCUSSION... QUIET NIGHT ACROSS SE NM/WEST TEXAS UNDER NW FLOW ALOFT...W/WATER VAPOR IMAGERY SHOWING THE NEXT UPPER SHORTWAVE OVER CENTRAL CO AND HEADED TOWARD THE PANHANDLES. W/SNOWPACK GONE...DRYING OUT FROM YESTERDAY...AND SW SFC FLOW TODAY...EXPECT A REBOUND TODAY TO NEAR NORMAL HIGHS BEFORE A COLD FRONT ASSOCIATED W/THE TROUGH MOVING INTO THE REGION AFTER SUNSET. IMMEDIATE CONCERNS WILL BE NEAR-CRITICAL FIRE WX CONDITIONS THIS AFTERNOON INVOF THE DAVIS MNTS...WHERE LATEST OBSERVATIONS SHOW VERY DRY AIR IN PLACE...W/RH/S AROUND 20 PCT. AFTERNOON MIXING COULD BRIEFLY INTRODUCE CRITICAL WINDS TO THIS AREA FOR A FEW HRS BY MID-AFTERNOON. OTHERWISE...MODELS ARE CONSISTENT IN PASSING THE UPPER TROUGH TOO FAR N-NE OF THE AREA FOR SHRA IMPACTING NORTHERN ZONES. FRONT WILL TAKE FRIDAY/S HIGHS DOWN TO WELL-BELOW NORMAL UNDER NW FLOW ALOFT...BEFORE BRIEF RIDGING IN BETWEEN SYSTEMS AND A SLIGHT WARMUP SATURDAY...BEFORE A DEEPER PAC TROUGH MOVES INTO THE REGION SATURDAY NIGHT. MODELS ARE STILL IN GENERAL AGREEMENT IN MOVING THIS FEATURE INTO THE TEXAS PANHANDLE SUNDAY/SUNDAY NIGHT...BUT W/TIMING DIFFERENCES. THE GFS/DGEX PLACE THE TROUGH IN THE TX PANHANDLE BY 00Z MONDAY...WHILE THE ECMWF LAGS BEHIND IN CENTRAL NM...AND THE CANADIAN IN BETWEEN. FOR SAKE OF CONTINUITY...WILL USE A COMPROMISE...BRINGING THE TROUGH THRU SUNDAY. FCST SOUNDINGS/TEMPERATURE PROGS STILL LOOK TOO WARM FOR WINTRY PRECIP W/THIS SYSTEM...EXCEPT FOR THE HIGHER ELEVATIONS OF THE GUADALUPES...WHICH COULD SEE A RAIN/SNOW MIX SUNDAY MORNING. IN ADDITION...ASIDE FROM STILL FAVORABLE MID-LEVEL LRS AS THE TROUGH ARRIVES...FORECAST SOUNDINGS SUGGEST LITTLE INSTABILITY AND MARGINAL SHEAR FAVORABLE FOR THUNDER...SO WILL CONTINUE W/A CHANCE OF SHRA SUNDAY...TAPERING OFF EAST SUNDAY NIGHT. OTHERWISE...A SLOW WARMUP INTO NEXT WEEK FOLLOWS THE TROUGH AS BROAD RIDGING SETS IN...AND FORECAST SOUNDINGS/TEMP PROGS SUGGEST GUIDANCE NUMBERS MAY BE A BIT TOO COOL IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 36 57 35 / 10 0 0 0 CARLSBAD NM 65 33 57 34 / 0 0 0 0 DRYDEN TX 70 41 64 38 / 0 0 0 0 FORT STOCKTON TX 74 38 59 39 / 0 10 0 0 GUADALUPE PASS TX 60 32 55 35 / 0 0 0 0 HOBBS NM 60 30 56 33 / 0 0 0 0 MARFA TX 66 29 56 24 / 0 0 0 0 MIDLAND INTL AIRPORT TX 68 31 59 34 / 0 0 0 0 ODESSA TX 65 36 55 34 / 0 0 0 0 WINK TX 72 34 61 34 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Feb 24, 1:44 PM CST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CST WED FEB 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CST WED FEB 24 2010 /1244 PM MST WED FEB 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:24 AM CST | Wind Advisory | MAF | 15 hr | |
| Feb 25, 9:19 AM CST | High Wind Warning | MAF | 10 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.